Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram- making me oddly impulsive??

(2 Posts)
FunkierThanAMosquitosTweeter Sun 10-May-09 14:29:52

I had a late diagnosis of PND last month, and have been taking citalopram since then.
My mum has mentioned that I don't seem like myself lately, and I think I agree.
I have always been fairly cautious with money and bills and stuff, but lately I have just been crazily 'up and down', buying crap just because at the time I can't put it back down. ( I have spent next months rent money already blush)
I just feel out of control and tearful.
Is it just me? What's going on! sad

namechangersad Sat 06-Jun-09 23:45:42

it is a well documented side effect of citalopram that it can cause impulsive behaviour. My GP said to me that it should settle after I had been on it for 3-6 weeks and IIRC it did. Just try and keep an eye on yourself, especially if you feel in any way that you might harm yourself (I believe there have been rare cases. My GP told me to take extra care on my motorbike!). If it doesn't settle in the next few weeks, or if you feel that it is putting you at risk physically or in any other way (i.e. financially) then go back sooner, as perhaps a different AD would suit you better. But in short, you're not going mad and the impulsive feelings and actions should pass, but if they worry you, or you feel you cant control them, go back to the docs.

(ps name changed for different threads. i am regular)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now